26 Jun 2011
What you have is a condition called rebound congestion - the only way to relieve rebound congestion is to administer another dose of the nasal spray, hence the addiction.
You need to stop taking the Four Way Nasal Spray.
Both a "cold turkey" (very effective but almost impossible) and a "weaning" approach can be used.
Symptoms of congestion and runny nose can often be treated with corticosteroid nasal sprays under the supervision of a doctor. Oral decongestant medications like pseudoephedrine can also be helpful.
Other commercially available products such as Rhinostat may help ease withdrawal to the nasal decongestant by providing an easy means to dilute the spray gradually. For very severe cases, oral steroids may be necessary.
See your doctor or pharmacist for more advice.
Remember the next time you use a decongestant nasal spray not to use it for longer than recommended - usually around 4 to 5 days.
29 Jun 2011
I HATE having a stuffy nose so when I get a cold or sinus problem I inevitably get "addicted" to nasal spray. As the previous person said, it is a rebound effect. I find that taking a steroid spray like Nasonex will help me get off the OTC spray or if I cant get an Rx for that, I get off the spray by using it in one nostril only until the nostril I am NOT using it in gets over the rebound effect then I discontinue altogether so I can breathe out of at least one nostril until I am off altogether. Hope that helps! Good Luck!
30 Jun 2011
It is a miserable condition. Bet you've found it doesn't last 12 hours anymore either? Well, I once had an old (now deceased)ENT tell me the best thing for this & it does work. Takes a few nights of suffering thru the stuffiness. Take a Q tip & place a very small amount of vasoline on it & place high in the nostril. Do the same with a different Q tip( in case of cross contamination of a sinus infection) in the other nostril & kind of massage it in. Do this before bed. The vasoline coats the nostril & by doing it at betime will also coat the sinusus. I know this sounds kind of silly, but it works. I have severe allergies, & it's the only way I can get sleep at night. I hope this tip helps you out. It has for quite a few others on here that have asked this same question. ...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... her getting 4 teeth pulled out is this true... I am scared
1 answer • 20 Jan 2010
Also I used the cream Ketoconazole 2% which I use on my face and I hear it's a bad interactive drug to use with the spray.. Is this safe? I have ...
0 answers • 7 Apr 2011
I take 30mg Adderalls and after the 3rd or 4th day of taking them they seem to not work anymore but the most horrible thing after the 3rd or 4th day ...
1 answer • 22 Aug 2014